Clinical signs associated with a case of iatrogenic poisoning by a turpentine-based commercial product in a 3-day-old foal
The aim of this study is to report a case of iatrogenic poisoning by a turpentine-based commercial product in a 3-day-old foal and the successful treatment of this condition. A 3-day-old male foal presented with acute cardio-respiratory collapse, anaphylactic shock, severe respiratory distress, dyspnea and pulmonary edema. The animal’s history included previous administration of a commercial veterinary product (UNITIPAN). Clinical examination revealed: temperature: (39.9 °C), pulse: 135 bpm, respiration: 51 bpm, mucous membranes: moist and congested, capillary refill time: 3 sec or less. The foal was treated with emergency hydration, duphalyte, steroidal anti-inflammatory, atropine sulphate and antibiotic. After 6 h of treatment, the foal was stabilized and vital signs were normalized 8 h after treatment start.
All journal content is authorized under a Creative Commons (attribution BY-NC type) license. This license lets others remix, adapt, and create works derived of your study, but its commercial use is prohibited. The new works should mention your name in the credits and also cannot be used commercially. However, the derivative works need not be licensed under the same terms of this license.